Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

On birth control. Had intercourse. Having abdominal cramps, back pain and sore breasts. Pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions

I had sexual intercourse on the 12th january. I am on the pill. I had a bleed for 3 days during my pill free week. I finished taking the pill on the 14th and commenced again on the 21st. the past two days I have abdomial cramps, lower back pain, headaches, sore breasts. I a so worried I am pregnant as I heard you can get pregnant on the pill and still have a withdrawal bleed. is this true.
Posted Thu, 21 Feb 2013 in Early Pregnancy Signs and Symptoms
Answered by Dr. Nilofer AR 23 minutes later
Thanks for the query.

The failure rate of pills ranges between 0.1-2%.
I recommend you to wait for your next periods.
If you miss your periods then get a urine pregnancy test done.
And Ultrasonography to be more sure.

Your symptoms of abdominal cramps lower backache may be due to premenstrual syndrome. You are likely to get your periods shortly.
Sore breasts and headache is due to hormone progesterone in the luteal phase of the cycle.

Since you are on pills, less likely you are pregnant.
So relax and wait for your periods.

Hope this helps. You could write to me back anytime for further clarifications.

Dr Nilofer
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor